Alert archive / Missouri / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 30, 2010, 10:36 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 16 counties in Missouri. It took effect at Mar 30, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 10:36 AM CDT (15:36 UTC)
- In effect from
- Mar 30, 2010, 1:00 PM CDT
- Expired
- Mar 30, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS83 KSGF 301536 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1036 AM CDT TUE MAR 30 2010 ...EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON... .A WARM AND DRY AIRMASS WILL SETTLE ACROSS THE REGION MUCH OF THIS WEEK. SOUTHERLY WINDS WILL STRENGTHEN TODAY...PERSISTING THROUGH THURSDAY. THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-310000- /O.NEW.KSGF.FW.W.0001.100330T1800Z-100331T0000Z/ /O.CON.KSGF.FW.A.0001.100331T1800Z-100401T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE- 1036 AM CDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...66...67...77...78...88...89...93...94 IN KANSAS...73...97...101 A WARM AND DRY AIRMASS WILL SETTLE ACROSS THE REGION MUCH OF THIS WEEK. SOUTHERLY WINDS WILL STRENGTHEN TODAY...PERSISTING THROUGH THURSDAY. THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND WEDNESDAY AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. SMALLER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOZ055-068-079-090-095-101>103-310000- /O.NEW.KSGF.FW.W.0001.100330T1800Z-100331T0000Z/ BENTON-HICKORY-POLK-GREENE-CHRISTIAN-MCDONALD-BARRY-STONE- 1036 AM CDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...55...68...79...90...95...101...102...103 A WARM AND DRY AIRMASS WILL SETTLE ACROSS THE REGION MUCH OF THIS WEEK. SOUTHERLY WINDS WILL STRENGTHEN TODAY...PERSISTING THROUGH THURSDAY. THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND WEDNESDAY AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. SMALLER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SCHAUMANN
2 follow-up statements
179 WWUS83 KSGF 301915 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT TUE MAR 30 2010 ...EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON... .A WARM AND DRY AIRMASS WILL RESIDE ACROSS THE REGION FOR MUCH OF THE WEEK. BRISK AND GUSTY SOUTHERLY WINDS WILL PERSIST THROUGH THURSDAY. THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-311200- /O.UPG.KSGF.FW.A.0001.100331T1800Z-100401T0000Z/ /O.NEW.KSGF.FW.W.0002.100331T1700Z-100401T0000Z/ /O.CON.KSGF.FW.W.0001.000000T0000Z-100331T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE- 215 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...66...67...77...78...88...89...93...94 IN KANSAS...73...97...101 THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. MULTIPLE PRAIRIE FIRES HAVE ALREADY BEEN REPORTED THIS AFTERNOON. FINER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. OUTDOOR BURNING IS STRONGLY DISCOURAGED THIS AFTERNOON AND WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOZ055-068-079-090-101-311200- /O.NEW.KSGF.FW.W.0002.100331T1700Z-100401T0000Z/ /O.CON.KSGF.FW.W.0001.000000T0000Z-100331T0000Z/ BENTON-HICKORY-POLK-GREENE-MCDONALD- 215 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...55...68...79...90...101 THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. MULTIPLE PRAIRIE FIRES HAVE ALREADY BEEN REPORTED THIS AFTERNOON. FINER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. OUTDOOR BURNING IS STRONGLY DISCOURAGED THIS AFTERNOON AND WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOZ056-069-080-311200- /O.NEW.KSGF.FW.W.0002.100331T1700Z-100401T0000Z/ MORGAN-CAMDEN-DALLAS- 215 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...56...69...80 THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH WEDNESDAY AFTERNOON. FINER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. OUTDOOR BURNING IS STRONGLY DISCOURAGED WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOZ095-102-103-311200- /O.NEW.KSGF.FW.A.0002.100331T1700Z-100401T0000Z/ /O.CON.KSGF.FW.W.0001.000000T0000Z-100331T0000Z/ CHRISTIAN-BARRY-STONE- 215 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...95...102...103 THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH THIS AFTERNOON. SIMILAR CONDITIONS MAY MATERIALIZE WEDNESDAY AFTERNOON. FINER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MOZ057-058-070-071-081-082-091-092-096-097-104-105-311200- /O.NEW.KSGF.FW.A.0002.100331T1700Z-100401T0000Z/ MILLER-MARIES-PULASKI-PHELPS-LACLEDE-TEXAS-WEBSTER-WRIGHT-DOUGLAS- HOWELL-TANEY-OZARK- 215 PM CDT TUE MAR 30 2010 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...57...58...70...71...81...82...91...92...96 ...97...104...105 THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE MAY RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH WEDNESDAY AFTERNOON. FINER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHAUMANN
544 WWUS83 KSGF 310004 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 704 PM CDT TUE MAR 30 2010 ...EXPLOSIVE FIRE GROWTH POTENTIAL WEDNESDAY AFTERNOON... .A WARM AND DRY AIRMASS WILL RESIDE ACROSS THE REGION FOR MUCH OF THE WEEK. GUSTY SOUTHERLY WINDS WILL PERSIST THROUGH THURSDAY. THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093-094-101-310815- /O.EXP.KSGF.FW.W.0001.000000T0000Z-100331T0000Z/ /O.CON.KSGF.FW.W.0002.100331T1700Z-100401T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-MCDONALD- 704 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...55...66...67...68...77...78...79...88...89 ...90...93...94...101 IN KANSAS...73...97...101 WHILE RED FLAG CONDITIONS WILL DIMINISH THIS EVENING...A HEIGHTENED FIRE DANGER WILL CONTINUE. CONTINUING WINDS...OVERNIGHT MAXIMUM RELATIVE HUMIDITY VALUES IN THE LOW 50S AND CONTINUED LOW FUEL MOISTURE WILL ACT TO RETAIN CONDITIONS FAVORABLE FOR ENHANCED FIRE DANGER. FINER FUELS SUCH AS PRAIRIE GRASS WILL SEE LITTLE IMPROVEMENT IN MOISTURE OVERNIGHT AS A RESULT OF THE WEAK MOISTURE RETURNS THIS EVENING. ONGOING GRASS FIRES AND WILD FIRES WILL REMAIN A CONCERN THROUGH THE OVERNIGHT HOURS DESPITE THE IMPROVING CONDITIONS. OUTDOOR BURNING IS STRONGLY DISCOURAGED OVERNIGHT AND WEDNESDAY AFTERNOON. GUSTY WINDS WILL RESUME WEDNESDAY AFTERNOON. THIS IN COMBINATION WITH RELATIVE HUMIDITIES IN THE 20S AND LOW FUEL MOISTURE WILL PRODUCE CONDITIONS FAVORABLE TO RAPID FIRE GROWTH AND SPREAD. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOZ095-102-103-310815- /O.EXP.KSGF.FW.W.0001.000000T0000Z-100331T0000Z/ /O.CON.KSGF.FW.A.0002.100331T1700Z-100401T0000Z/ CHRISTIAN-BARRY-STONE- 704 PM CDT TUE MAR 30 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...95...102...103 WHILE RED FLAG CONDITIONS WILL DIMINISH THIS EVENING...A HEIGHTENED FIRE DANGER WILL CONTINUE. CONTINUING WINDS...OVERNIGHT MAXIMUM RELATIVE HUMIDITY VALUES IN THE LOW 50S AND CONTINUED LOW FUEL MOISTURE WILL ACT TO RETAIN CONDITIONS FAVORABLE FOR ENHANCED FIRE DANGER. FINER FUELS SUCH AS PRAIRIE GRASS WILL SEE LITTLE IMPROVEMENT IN MOISTURE OVERNIGHT AS A RESULT OF THE WEAK MOISTURE RETURNS THIS EVENING. ONGOING GRASS FIRES AND WILD FIRES WILL REMAIN A CONCERN THROUGH THE OVERNIGHT HOURS DESPITE THE IMPROVING CONDITIONS. OUTDOOR BURNING IS STRONGLY DISCOURAGED OVERNIGHT AND WEDNESDAY AFTERNOON. GUSTY WINDS WILL RESUME WEDNESDAY AFTERNOON. THIS IN COMBINATION WITH RELATIVE HUMIDITIES IN THE 20S AND LOW FUEL MOISTURE WILL PRODUCE CONDITIONS FAVORABLE TO RAPID FIRE GROWTH AND SPREAD. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MOZ056-069-080-310815- /O.CON.KSGF.FW.W.0002.100331T1700Z-100401T0000Z/ MORGAN-CAMDEN-DALLAS- 704 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...56...69...80 THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES IN THE 20S AND LOW FUEL MOISTURE WILL RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH WEDNESDAY AFTERNOON. FINER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. OUTDOOR BURNING IS STRONGLY DISCOURAGED WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOZ057-058-070-071-081-082-091-092-096-097-104-105-310815- /O.CON.KSGF.FW.A.0002.100331T1700Z-100401T0000Z/ MILLER-MARIES-PULASKI-PHELPS-LACLEDE-TEXAS-WEBSTER-WRIGHT-DOUGLAS- HOWELL-TANEY-OZARK- 704 PM CDT TUE MAR 30 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...57...58...70...71...81...82...91...92...96 ...97...104...105 THE COMBINATION OF GUSTY WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT AND LOW FUEL MOISTURE MAY RESULT IN CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH WEDNESDAY AFTERNOON. FINER FUELS SUCH AS PRAIRIE GRASS WILL BE THE MOST SUSCEPTIBLE TO RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HATCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 30, 6:54 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 30, 6:54 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 AM CDT TUE MAR 30 2010
...UPDATE TO AVIATION...
.DISCUSSION...
FORECAST CHALLENGES THIS PACKAGE INCLUDE ELEVATED FIRE WEATHER
DANGER WEDNESDAY AND THURSDAY AND RAIN CHANCES FOR LATE FRIDAY AND
SATURDAY.
CURRENTLY...RIDGE OF HIGH PRESSURE AT THE SFC IS SHIFTING EASTWARD
AND OUT OF THE AREA. PRESSURE GRADIENT ACROSS THE PLAINS IS
TIGHTENING WITH LOW PRESSURE DEVELOPING IN THE LEE OF THE NORTHERN
ROCKIES. THE SKY HAS BEEN CLEAR ACROSS THE AREA...WITH A LITTLE
CIRRUS ATTEMPTING TO MOVE IN FROM THE WEST. TEMPERATURES ACROSS
THE AREA VARY A BIT...WITH SHELTERED AREAS DIPPING INTO THE
MID/UPPER 30S AND AREAS RECEIVING WINDS IN THE MID/UPPER 40S.
SHORT TERM (TODAY THROUGH THURSDAY)...SPLENDID WEATHER IS ON TAP
FOR THE REGION AS WE WILL FINALLY ENJOY MORE THAN TWO DAYS OF
SPRING LIKE TEMPS IN SUCCESSION. UPPER RIDGING WILL HAVE FIRM
CONTROL OF OUR WEATHER REGIME WITH SOUTHERLY WINDS BECOMING
INCREASINGLY GUSTY. THE BREEZIEST DAYS LOOK TO BE WED/THU. 925/850
MB TEMPS WILL WARM TO WELL ABOVE AVERAGE AND THIS CORRELATES TO
HIGHS WELL INTO THE 70S TODAY...WITH 80S POSSIBLE NORTHWEST OF THE
PLATEAU WED/THUR. BOUNDARY LAYER DEWPOINTS WILL REMAIN AROUND THE
LOWER 40S FOR MUCH OF THIS PERIOD LEADING TO FIRE WEATHER CONCERNS
WHICH ARE DISCUSSED FURTHER IN THE FIRE WEATHER SECTION BELOW.
BOTTOM LINE IS BREEZY AND WARM FOR THE SHORT TERM WITH
TEMPERATURES WELL ABOVE AVERAGE.
LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...00Z SUITE OF MODEL
OUTPUT CONVERGING ON A SIMILAR SOLUTION FOR THE FRIDAY/SATURDAY
TIME FRAME. A DISTURBANCE WILL MOVE EASTWARD OUT OF THE DESERT
SOUTHWEST AND INTO THE PLAINS BY FRIDAY NIGHT. THIS FEATURE WILL
TAKE ON A NEGATIVE TILT AND LIFT NORTHEAST FRIDAY NIGHT INTO
SATURDAY. CONVECTION IS EXPECTED TO FIRE WEST OF THE AREA FRIDAY
AFTERNOON ALONG THE SFC FRONT. BOUNDARY LAYER MOISTURE RETURN
WILL BE SUFFICIENT ENOUGH (MID 50S) TO AID IN SUSTAINING DEEP
CONVECTION ACROSS THE REGION GIVEN LIFT ASSOCIATED WITH THE FRONT
AND DECENT 500MB HEIGHT FALLS. AT THIS TIME...CONVECTIVE MODE
LOOKS TO BE LINEAR IN NATURE. DECENT SPEED SHEAR IS EXPECTED WITH
THIS SYSTEM...THOUGH DIRECTIONAL SHEAR WILL BE LACKING.
INSTABILITY WILL BE ON THE MEAGER SIDE GIVEN NIGHTTIME TIMING...
WITH MLCAPE ON THE ORDER OF 500 J/KG...GIVE OR TAKE. WILL NEED TO
KEEP AN EYE ON THE POTENTIAL FOR WIND WITH THIS SYSTEM.
THE SYSTEM THAT WILL AFFECT THE REGION FRIDAY NIGHT AND SATURDAY
LOOKS TO BE PROGRESSIVE AND WE SHOULD SALVAGE THE LATTER HALF OF
THE WEEKEND. AT THIS POINT SUNDAY SHOULD FEATURE SUNSHINE AND
TEMPERATURES WELL INTO THE 60S.
GAGAN
&&
.AVIATION...
SURFACE WINDS WILL INCREASE THIS MORNING ABOVE 10 KNOTS WITH
GUSTS NEAR 20 KNOTS IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT
ACROSS THE REGION. LOW PRESSURE WILL FURTHER STRENGTHEN ACROSS
THE PLAINS TONIGHT WITH A LOW LEVEL JET INCREASING TO NEAR 55
KNOTS RESULTING IN THE DEVELOPMENT OF LOW LEVEL WIND SHEAR
TONIGHT INTO WEDNESDAY MORNING.
ANGLE
&&
.FIRE WEATHER...
TODAY...SOUTHERLY WINDS WILL CONTINUE TO INCREASE...PARTICULARLY
IN AREAS ALONG/NORTHWEST OF THE OZARK PLATEAU. MODEL OUTPUT
CONTINUES TO OVERDO DEWPOINT VALUES AND HAVE UNDERCUT GUIDANCE BY
SEVERAL DEGREES IN SOME CASES. AS PREV FORECASTER INDICATED...
RED FLAG CONDITIONS FOR TODAY ARE MARGINAL AND LOOK TO ONLY BE MET
FOR AN HOUR OR TWO THIS AFTERNOON. GIVEN A VERY MARGINAL SITUATION
WILL CONTINUE TO HOLD OFF FROM ANY HEADLINES.
WEDNESDAY...HOWEVER IS SHAPING UP TO BE A DIFFERENT STORY.
FORECAST 20 FT WINDS REMAIN IN THE 15 TO 20 KT RANGE AND MINIMUM
RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 25 PERCENT
DURING THE AFTERNOON HOURS. FUEL MOISTURE DRIED OUT QUITE A BIT
YESTERDAY...WITH LITTLE RECOVERY SEEN SO FAR THIS MORNING. GIVEN
WARM/BREEZY CONDITIONS...THESE VALUES SHOULD LOWER EVEN FURTHER
TODAY. THE PRIMARY CONCERN WILL CONTINUE TO BE WITH PRAIRIE GRASSES
IN THE OSAGE PLAINS. INTERAGENCY COORDINATION WILL TAKE PLACE
TODAY TO ADDRESS THE STATE OF THE ENTIRE OUTLOOK AREA. WILL ALLOW
THIS INTERAGENCY COORDINATION TO DICTATE THE PLACEMENT OF ANY FIRE
WEATHER HEADLINES...BUT WILL KICK UP WORDING IN THE FWF AND HWO
PRODUCTS. EXPECTATIONS CONTINUE TO BE THAT A RED FLAG WATCH OR
WARNING WILL LIKELY BE NECESSARY FOR AT LEAST A PORTION OF THE
OUTLOOK AREA FOR WEDNESDAY.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MOZ066-067-077-078-088-089-093-094.
KS...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 30, 7:51 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 AM CDT TUE MAR 30 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 751 AM CDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA TODAY. WITH A DRY AIRMASS IN PLACE...ELEVATED FIRE DANGER IS EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE HIGHWAY 71 CORRIDOR. WIND GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WARM AND DRY WEATHER ALONG WITH STRONG SOUTHERLY WINDS WILL OCCUR WEDNESDAY AND THURSDAY. THIS WILL LEAD TO ELEVATED FIRE WEATHER CONCERNS...ESPECIALLY ALONG AND NORTHWEST OF THE OZARK PLATEAU. FIRES IN THESE TYPES OF CONDITIONS CAN QUICKLY ESCAPE CONTROL. A FIRE WEATHER WATCH IS IN EFFECT FOR EXTREME SOUTHEAST KANSAS AND PORTIONS OF WESTERN MISSOURI ALONG AND WEST OF A LINE FROM OSCEOLA...TO STOCKTON...TO MOUNT VERNON...TO NEOSHO THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY INTO SATURDAY AS A STORM SYSTEM IMPACTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:47 AM CDT | Fire Weather Watch | SGF | Bourbon, Cherokee, Crawford | 8 hr |
| Mar 30, 2:15 PM CDT | Red Flag Warning | SGF | Bourbon, Cherokee, Crawford | 29 hr |
| Mar 30, 2:15 PM CDT | Fire Weather Watch | SGF | Barry, Christian, Douglas, Howell, Laclede, Maries and 9 more | 19 hr |
Nearby
Red Flag Warnings in Missouri, 2010Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.